IEEE NPSS Workshop on Applications of Radiation Instrumentation - Dakar

Africa/Dakar
Description

Due to the COVID-19 crisis our workshop had to be postponed. We hope we will be able to realize it in the near future

 

The 3 day workshop is organized by IEEE Nuclear and Plasma Sciences Society and the Senegalese Physical Society. It will be held at Cheikh Anta Diop University in Dakar.

The goal of the school is

  • To train master level students in the area of radiation detectors and its applications.
  • To promote the participation of young scientists in radiation measurements and related fields
  • This will be achieved through a combination of lectures and demonstrations

Location and Date

UCAD II Conference Center

Monday March 16th to Wednesday 18th 2020

Lecturers

  • Abdallah Lyoussi, CEA Cadarache, France
  • Bruce Mellado, Wits University, SA
  • Christian Bohm, Stockholm University, Sweden
  • Cinzia Da Via, Manchester University, UK
  • Martin Grossmann, PSI, Switzerland
  • Michael Holik, IEAP CTU Prague & UWB Pilsen, Czech Republic
  • Patrick Le Du, IPN Lyon, France
  • Stanislav Pospisil,IEAP CTU Prague, Czech Republic

Application to the workshop

The application to the workshop is open to students from all public and private Senegalese universities. It should be sent in before the 30th of January. The application form can be downloaded at the bottom of the page.

Local Organizing Committee

  • Oumar Ka, Université Cheikh Anta Diop, Dakar, Senegal
  • Ndeye Arame Boye-Faye, Université Cheikh Anta Diop, Dakar, Senegal
  • Fatou Ka Gueye-Ndiaye, Université Cheikh Anta Diop, Dakar, Senegal
  • Serigne Bira Gueye, Université Cheikh Anta Diop, Dakar, Senegal
  • Ibrahima Gueye Faye, Université Cheikh Anta Diop, Dakar, Senegal
  • Malick Sow, Université Cheikh Anta Diop, Dakar, Senegal
  • Alassane Traoré, Université Cheikh Anta Diop, Dakar, Senegal
  • El Hadj Babacar Ly, Université Gaston Berger, Saint-Louis, Senegal
  • Lat Tabara Sow, Université Alioune Diop, Bambey, Senegal
  • Diouma Kobor, Université Assane Seck, Ziguinchor, Senegal
  • Mamadou Lamine Samb, Université de Thiès, Thiès, Senegal 

 

  •  

Previous Instrumentation Schools

Similar instrumentation schools have been organized IEEE Nuclear and Plasma Science Society in Kuala Lumpur, Malaysia 2019Capetown, South Africa, 2018,  Ho Chi Min City, Vietnam 2016 and in Osaka,Japan 2014.

 

    • 9:00 AM 9:30 AM
      Welcome 30m
    • 9:30 AM 10:15 AM
      Radiation Detectors: From past to future 45m
      Speaker: Patrick Le Du
    • 10:15 AM 11:00 AM
      Gaseous detectors 45m
      Speaker: Maksym Titov (Université Paris-Saclay (FR))
    • 11:00 AM 11:15 AM
      Tea break 15m
    • 11:15 AM 12:45 PM
      Nuclear radiation detection and measurements 1h 30m
      Speaker: Abdallah Lyoussi
    • 12:45 PM 2:15 PM
      Lunch 1h 30m
    • 2:15 PM 3:45 PM
      Silicon and pixel Detectors 1h 30m
      Speaker: Cinzia Da Via (University of Manchester (GB))
    • 3:45 PM 4:30 PM
      Women In Engineering 45m
      Speaker: Cinzia Da Via (University of Manchester (GB))
    • 4:30 PM 5:15 PM
      WIE event 45m
      Speaker: Aida Diop (TBC)
    • 5:15 PM 6:00 PM
      WIE event 45m
      Speaker: Rufina Dabo (TBC)
    • 9:30 AM 11:00 AM
      Particle Physics instrumentation and experiments 1h 30m
      Speaker: Christian Bohm (Stockholm University (SE))
    • 11:00 AM 11:30 AM
      Tea break 30m
    • 11:30 AM 1:00 PM
      High Energy Calorimeters 1h 30m
      Speaker: Bruce Mellado Garcia (University of Wisconsin)
    • 1:00 PM 2:30 PM
      Lunch break 1h 30m
    • 2:30 PM 3:15 PM
      EasyPET demonstration 45m
      Speaker: Martin Grossmann (Paul Scherrer Institut)
    • 3:15 PM 3:30 PM
      Break 15m
    • 3:30 PM 4:15 PM
      EasyPET demonstration 45m
      Speaker: Martin Grossmann (Paul Scherrer Institut)
    • 4:15 PM 4:30 PM
      Break 15m
    • 4:30 PM 5:15 PM
      Radiotherapy and particle therapy 45m
      Speaker: Martin Grossmann (Paul Scherrer Institut)
    • 9:30 AM 11:00 AM
      Data Analysis for Particle Physics 1h 30m
      Speaker: Bruce Mellado Garcia (University of Wisconsin)
    • 11:00 AM 11:30 AM
      Tea break 30m
    • 11:30 AM 1:00 PM
      TimePix pixels detectors for particle identification and dosimetry 1h 30m
      Speaker: Stanislav Pospisil (Institute of Experimental and Applied Physics, Czech Technical University in Prague)
    • 1:00 PM 2:30 PM
      Lunch break 1h 30m
    • 2:30 PM 3:15 PM
      TimePix demonstration 45m
    • 3:15 PM 4:00 PM
      TimePix demonstration 45m
    • 4:00 PM 4:15 PM
      Break 15m
    • 4:15 PM 5:00 PM
      Summary/Concluding remarks 45m